Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 1, 2017, 2:22 PM CDT for Dallas County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 1, 2017, 4:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WGUS54 KFWD 011922
FFWFWD
TXC113-012115-
/O.NEW.KFWD.FF.W.0023.170601T1922Z-170601T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
222 PM CDT THU JUN 1 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Central Dallas County in north central Texas...
* Until 415 PM CDT.
* At 220 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
two inches of rain have fallen in the past hour with another one
to three inches possible in the next two hours. This rainfall will
lead to excessive water runoff and cause flash flooding. Low-lying
areas are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Dallas, Garland, Mesquite, Richardson, Rowlett, University Park,
Sachse, Highland Park, Cockrell Hill, Sunnyvale and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3295 9653 3284 9654 3269 9671 3269 9691
3286 9689 3295 9675
$$
Stalley2 follow-up statements
950
WGUS74 KFWD 012102
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
402 PM CDT THU JUN 1 2017
TXC113-012115-
/O.CON.KFWD.FF.W.0023.000000T0000Z-170601T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-
402 PM CDT THU JUN 1 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
CENTRAL DALLAS COUNTY...
As of 358 PM CDT, around two and a half inches of rain had fallen
across central Dallas county. While the heaviest rain has ended,
occasional lighter showers will continue. Low-lying areas are most
vulnerable to rapidly rising water. Some low-water crossings may be
flooded and impassable. Continue to heed any remaining road closures
Some locations that will experience flooding include...
Dallas, Garland, Mesquite, Richardson, Rowlett, University Park,
Sachse, Highland Park, Cockrell Hill, Sunnyvale and Buckingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3295 9653 3284 9654 3269 9671 3269 9691
3286 9689 3295 9675
$$
Stalley841
WGUS74 KFWD 012115
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
415 PM CDT THU JUN 1 2017
TXC113-012122-
/O.EXP.KFWD.FF.W.0023.000000T0000Z-170601T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-
415 PM CDT THU JUN 1 2017
...THE FLASH FLOOD WARNING FOR CENTRAL DALLAS COUNTY WILL EXPIRE AT
415 PM CDT...
At 414 PM CDT...runoff from the storms that produced around two and
a half inches of rain had receded in most places. No additional
flash flooding is expected from this event, but continue to heed any
remaining road closures.
LAT...LON 3295 9653 3284 9654 3269 9671 3269 9691
3286 9689 3295 9675
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:56 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 1, 12:56 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1256 PM CDT Thu Jun 1 2017 .AVIATION... Main aviation concern is convective potential at TAF sites through the next 12 hours. For DFW Metroplex airports: Morning cluster of storms along/north of I-20 has shifted north and is no longer directly impacting Metroplex airports. However, additional scattered activity is possible through the afternoon. Have maintained a VCTS mention with a tempo group for thunder at Metroplex airports where some redevelopment is possible through the afternoon hours. Convection may also continue to impact D10 cornerposts through this evening. Later tonight, some ragged MVFR stratus may affect DFW Metroplex airports briefly. Have removed the prevailing group but tempo'd these conditions as confidence in their timing/longevity is low. Another round of showers and scattered storms is expected late Friday morning into Friday afternoon and have included additional thunder in the DFW extended TAF. For Waco: Scattered storm redevelopment is also possible throughout the afternoon and into the evening across Central TX. With less forcing available, think activity will remain fairly isolated and the chance of storms directly impacting the TAF site for a prolonged period is low. Have continued a VCTS mention through late afternoon although confidence in the most favorable timing for convection is low. MVFR stratus is expected at Waco for at least a few hours on Friday morning, some of which may be below 2 kft. Improvement to VFR is expected by late morning with additional showers and storms possible during the afternoon, just outside the current TAF period. -Stalley && .UPDATE... /Issued 1021 AM CDT Thu Jun 1 2017/ Only minor changes to the forecast at this time based on latest surface/radar trends noted over the last few hours. Most of the convection this morning has been along and north of I-20 and this should be the general trend through the afternoon, although we will see some spotty activity south of there. Surface analysis indicates the presence of a weak trough extending from near Comanche to DFW to north of McKinney. Low level convergence is likely be focused in this general area and with an uncapped, moist and unstable airmass in place, we should see an uptick in scattered showers and thunderstorms from the Metroplex northward. In addition to the weak surface boundary, there is also a weak shortwave moving through the Southern Plains which is likely providing some ascent. This upper forcing will remain mainly across our northern counties. Farther south, the airmass is generally unchanged from farther north, so with continued heating, we'll likely see an increase in scattered showers/storms through the afternoon. This activity and subsequent new development will be driven primarily by mesoscale boundary interactions. So for this update, we'll try to confine our highest PoPs to areas along and north of I-20, and lower them a touch across our southern counties. Forecast soundings are typical for late spring/early summer convection and feature tall, skinny CAPE. There is a little dry air to work with in the lowest 5-8 kft which could accelerate some downdrafts, but overall the severe weather threat is low. The high moisture and slow storm motions will support a localized heavy rainfall threat through the evening hours. Dunn && .DISCUSSION... /ISSUED 342 AM CDT Thu Jun 1 2017/ RADAR and satellite data indicate a vorticity center spiraling just to the north of Abilene, with what appears to be a weak trough axis extending from the vort center east-southeastward across North and Central Texas. Scattered showers and storms continue to lift slowly northward this morning in the vicinity of the trough, and will most likely continue across the I-20 corridor later this morning, approaching the Red River around midday. It appears that the mid-upper level feature will become nearly stationary this afternoon and evening somewhere near the Red River, remaining in place and keeping rain chances going through tomorrow. With this morning's activity being scattered in nature, not everyone will see rain, but additional opportunities will occur as we get redevelopment during the peak heating hours of the afternoon. Severe weather is not expected, but the presence of good instability means that some strong storms with gusty winds, small hail and frequent lightning will be possible. Isolated storms will persist well into the evening, with the better chances occurring across the northern counties near the upper trough axis. Friday's POPs will similarly remain highest across the north, decreasing to slight chance across the far southern counties. Meanwhile, we will be awaiting the approach of shortwave troughs in the northern and southern branches of a split flow pattern. The northern system will begin moving into the Central and Southern Plains on Saturday, effectively absorbing what is left of the stationary low near the Red River. We will still have good moisture in place so this will just keep chances of mainly diurnal convection going on Saturday, with the best chances initially across the northwest. The southern branch trough will sync with the northern system Saturday night and move slowly southeast across the region on Sunday. Chance POPs will be warranted area-wide on Sunday and Sunday night as the upper level systems move overhead, with rain chances gradually ending from northwest to southeast on Monday. By this time a deep upper trough will have developed along the Eastern Seaboard with an upper level ridge stretching from the Plains to the Desert Southwest. The resulting north flow pattern aloft will send a cold front south of the Red River on Tuesday. There is still quite a bit of uncertainty with regard to the strength of this front. At this point POPs associated with the passage of the front will be kept in the 20-30 percent range and only a slight post-frontal cool-down will be advertised. We would then warm back up and dry out late next week as the upper ridge to our west develops east. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 86 71 87 72 88 / 50 30 30 20 30 Waco 86 69 87 70 88 / 20 20 20 20 30 Paris 82 67 82 69 85 / 60 30 40 20 40 Denton 84 68 85 70 87 / 50 30 40 20 40 McKinney 84 68 85 70 86 / 50 30 40 20 30 Dallas 86 71 86 72 88 / 50 30 30 20 30 Terrell 84 68 85 70 87 / 50 30 30 20 30 Corsicana 84 69 87 71 87 / 40 20 30 20 30 Temple 85 69 87 69 88 / 20 20 20 20 20 Mineral Wells 85 68 86 68 87 / 60 30 30 20 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/91
Hazardous weather outlook, Jun 1, 5:22 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Fort Worth TX 522 AM CDT Thu Jun 1 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 522 AM CDT Thu Jun 1 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered thunderstorms will occur throughout North and Central Texas today. The strongest storms may contain damaging downburst winds and hail to an inch in diameter. In addition, heavy rainfall with these slow-moving cells may result in flooding. Additional thunderstorms will be possible tonight, mainly north of the I-20 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An upper-level disturbance will slowly approach from the west, keeping the weather unsettled across North and Central Texas. Thunderstorm chances Friday and Saturday will be primarily north of the I-20 corridor. With little shear, the activity will be generally disorganized. Lightning and heavy rainfall will be the primary hazards. The system will be overhead Sunday and Monday, resulting in widespread thunderstorm chances. The severe threat will remain low, but areas that experience multiple rounds of rainfall may have some flooding issues. Thunderstorm chances will gradually diminish Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:50 PM CDT | Special Weather Statement | FWD | Denton | 25 min |
| May 31, 8:12 PM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Jun 1, 2:46 AM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| Jun 1, 3:59 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Jun 1, 4:50 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jun 1, 6:05 AM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Jun 1, 6:49 AM CDT | Areal Flood Advisory | FWD | Comanche, Eastland, Erath | 3 hr |
| Jun 1, 11:23 AM CDT | Areal Flood Advisory | FWD | Collin | 112 min |
| Jun 1, 12:23 PM CDT | Areal Flood Advisory | FWD | Cooke | 112 min |
| Jun 1, 2:01 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 1, 5:59 PM CDT | Special Weather Statement | FWD | Kaufman | 31 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.